Most of the side effects from antidepressants (weight gain, sexual dysfunction) come from increasing serotonin. Wellbutrin (bupropion) is unusual in that it increases dopamine and norepinephrine but has little affect on serotonin so it avoids these side effects and sometimes even counteracts the side effects of other antidepressants). Wellbutrin is a stimulating (in most patients anyway) antidepressant and is useful for other conditions as well (e.g. ADHD, smoking cessation, weight loss). Abilify (aripiprazole) is an antipsychotic medication but is also prescribed for other conditions. Abilify is often prescribed with antidepressants to increase their effectiveness. Abilify is not normally prescribed with Wellbutrin. Both Wellbutrin and Abilify lower your seizure threshold but together have a much greater affect. Wellbutrin also increases the blood level of Abilify effectively increasing its dosage and its potential for side effects. I think you should check with your doctor that they considered the interaction between these medications. Your doctor may have a good reason to prescribe this combination but I would talk to them before proceeding. FWIW, I take Wellbutrin/bupropion XL for ADHD and dysthymia. I think it has helped me but sometimes I feel like I need more help with my ADHD.
Oops again, check this out: Of recent, I was on an anti-depressant for almost a year AND DIDN"T EVEN KNOW IT until it started "messing with my wiring". Here's what happened: I asked my doc for something to help me sleep, got the prescription and it helped for sure until it BACKFIRED on me. Not only did it quit working for sleep, it was messing me up, but I had no idea what was wrong...was having a very hard time. One day, I looked the sleep med up, and learned it was an anti-depressant!!! No wonder I was so screwed up!! I thought it was just a sleep aid!!! I was pissed. I quit it cold turkey (which is not advisable). Anyway, I don't want anything controlling me......I will do that myself. What do you think? All the horror stories we hear about them and the side effects.............? I would like to see different paths taken with doctors and patients BEFORE throwing meds at them....................Your thoughts?
oops.....You are so young to be taking such strong meds and it bothers me. My childhood was absolutely terrible and I probably am still affected by it. We rarely even went to the doctor much less being put on meds.............never even heard of them. I know that they have there place, but I really believe that it is largely a money cash cow for the drug companies and doctors. Just look at the ads on tv for them. Please don't be offended by what I'm saying, I just want to understand.
Only down fall is the first two I tried made me more suicidal and I was hospitalized. The second 3 made me gain weight but had no effect on me. The next three also made me gain weight and had no effect except for me being extremely groggy. These new two have made me feel really energetic, which is a first and I'm hoping these work for me, but this is my last try. If these don't work I'm getting off and not trying anything else. Thank you
Without going on and on about it,
I'd like to see you (and your doctor) pursue a path of getting off of them instead of trying new ones.....because of problems with the last (8 different) ones.
Think about this......are they helping or hurting you? They are not for everyone you know.
I mean all this respectfully, and sincerely.
Well, your welcome, can you help me understand why you are on them in the first place? Believe me, I know about problems because I've experienced many.
I've only been taking these for two days and I feel so much more energetic. Only downfall so far is that I cannot sleep. Thank you.
I've never been on those ones but good luck, I know finding the right one that suits you is pretty tough.
Thank you. I've tried 8 different kinds so far. .-.